Alert archive / Idaho / River Flood Warnings in 2025
River Flood Warning 9, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Dec 10, 2025, 11:08 PM PST for Shoshone County, Idaho. It took effect at Dec 11, 2025, 5:30 AM PST. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2025, 11:08 PM PST (07:08 UTC)
- In effect from
- Dec 11, 2025, 5:30 AM PST
- Expired
- Dec 12, 2025, 4:14 AM PST
- In force
- 23 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shoshone County, ID
The radar
The Spokane radar (KOTX), 114 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St Joe River at Calder (CLDI1).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12414500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
565
WGUS46 KOTX 110708
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane WA
1108 PM PST Wed Dec 10 2025
...The National Weather Service in Spokane WA has issued a Flood
Warning for the following rivers in Idaho...
St Joe River at Calder affecting Shoshone County.
For the St. Joe River...including Calder...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday morning at 1115 AM PST.
&&
IDC079-111915-
/O.NEW.KOTX.FL.W.0009.251211T1330Z-251212T1214Z/
/CLDI1.1.RS.251211T1330Z.251211T1800Z.251212T0013Z.NO/
1108 PM PST Wed Dec 10 2025
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...St Joe River at Calder.
* WHEN...From late tonight to early Friday morning.
* IMPACTS...At 13.0 feet, Bear Creek will begin to back up from the
St Joe River and may start to spill into the town of Calder,
flooding the low spots in yards, roads and parking lots.
* ADDITIONAL DETAILS...
- At 10:30 PM PST Wednesday the stage was 12.8 feet.
- Bankfull stage is 12.0 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 13.0 feet late tomorrow morning.
It will then fall below flood stage tomorrow afternoon.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.1 feet on 02/11/1951.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635
$$
JW1 follow-up statement
220
WGUS86 KOTX 111706
FLSOTX
Flood Statement
National Weather Service Spokane WA
906 AM PST Thu Dec 11 2025
...The Flood Warning is extended for the following rivers in Idaho...
Washington...
Coeur d Alene River at Cataldo affecting Shoshone and Kootenai
Counties.
Stehekin River at Stehekin affecting Chelan County.
...The Flood Warning is cancelled for the following rivers in
Idaho...
St Joe River at Calder affecting Shoshone County.
For the Coeur d'Alene River...including Enaville, Cataldo, Lake
Coeur d Alene...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 1015 AM PST.
&&
IDC079-111815-
/O.CAN.KOTX.FL.W.0009.000000T0000Z-251211T1706Z/
/CLDI1.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
906 AM PST Thu Dec 11 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the St Joe River at Calder.
* ADDITIONAL DETAILS...
- At 8:30 AM PST Thursday the stage was 12.6 feet.
- Bankfull stage is 12.0 feet.
- Forecast...The river is has crested below its flood stage of
13 feet. It will continue to fall through the rest of today.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635
$$
IDC055-079-120515-
/O.EXT.KOTX.FL.W.0008.000000T0000Z-251213T1050Z/
/CTLI1.1.RS.251211T0922Z.251212T0000Z.251212T2250Z.NO/
906 AM PST Thu Dec 11 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Coeur d Alene River at Cataldo.
* WHEN...Until early Saturday morning.
* IMPACTS...At 43.0 feet, Minor flooding of farmland from Cataldo
downstream to Rose Lake and Harrison is likely. The campground at
Cataldo will also begin to flood. Portions of Dudley Road, west of
Latour Creek, will likely be underwater and impassable. If there
is significant water already in the floodplain, these impacts may
occur at lower stages. Old Coeur d'Alene River Road on the North
Fork of the Coeur d'Alene River near Enaville may begin to flood
north of the Bumblebee Bridge.
At 44.0 feet, Homes near the river may experience some flooding of
basements. Water will begin to cover CCC Road near the Mennonite
Church. Some water will be over the section of Latour Creek Road
immediately south of Interstate 90, near the campground. Due to
the high water table some homes behind the Cataldo levee will be
surrounded by water.
* ADDITIONAL DETAILS...
- At 8:15 AM PST Thursday the stage was 44.3 feet.
- Bankfull stage is 42.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 AM PST Thursday was 44.3 feet.
- Forecast...The river will crest at around 44.3 feet this
afternoon. It will fall below flood stage tomorrow afternoon.
The river will see additional rises around the middle of next
week.
- Flood stage is 43.0 feet.
- Flood History...This crest compares to a previous crest of
44.3 feet on 03/13/2007.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4752 11620 4742 11673 4750 11680 4764 11626
$$
WAC007-120515-
/O.EXT.KOTX.FL.W.0007.000000T0000Z-251213T0536Z/
/STHW1.1.RS.251211T0105Z.251211T1315Z.251212T1736Z.NR/
906 AM PST Thu Dec 11 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Stehekin River at Stehekin.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 24.0 feet, The river may be out of its banks in spots
on parts of Stehekin Valley Road and Company Creek Road,
especially from Harlequin Bridge to about seven miles upstream.
* ADDITIONAL DETAILS...
- At 8:30 AM PST Thursday the stage was 28.3 feet.
- Bankfull stage is 22.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 AM PST Thursday was 29.5 feet.
- Forecast...The river has crested and is beginning to recede.
It will fall below flood stage late tomorrow morning and
continue falling to 21.5 feet by early Monday morning.
Additional rises are expected early next week and is forecast
to rise back above its action stage of 22 feet by Monday
night. At this time, additional flooding is not expected for
next week.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
28.8 feet on 11/06/2006.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
4848 12103
$$
SVHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Dec 10, 10:00 PM PST, 1 hour 8 minutes earlier. Its key messages:
- Rain and snow melt will lead to continued low lying flooding in Chelan county into Thursday along with mud and rockslides in steep terrain
- Small stream flooding for Bonner, Shoshone, Kootenai, and Benewah counties expected into Thursday due to rain and snow melt.
- Strong winds will impact the Cascades, eastern Washington and portions of north ID this evening and tonight. Winds gusting around 45 to 55 mph, except higher gusts in the Cascade mountains.
Area forecast discussion, Dec 10, 10:00 PM PST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1000 PM PST Wed Dec 10 2025
.KEY MESSAGES...
- Rain and snow melt will lead to continued low lying flooding
in Chelan county into Thursday along with mud and rockslides
in steep terrain
- Small stream flooding for Bonner, Shoshone, Kootenai, and
Benewah counties expected into Thursday due to rain and snow
melt.
- Strong winds will impact the Cascades, eastern Washington and
portions of north ID this evening and tonight. Winds gusting
around 45 to 55 mph, except higher gusts in the Cascade
mountains.
&&
.SYNOPSIS...
Heavy mountain rain, high mountain snow, and gusty winds will
continue through Wednesday night. Winds and rain will taper
through the day Thursday. Friday and Saturday will bring a brief
break. A weak system moves in Sunday bringing light rain the
mountains. Confidence is increasing for another atmospheric
river early next week but with lower snow levels.
&&
.UPDATE...
Strong downslope winds off the Cascades earlier prompted a High
Wind Warning for western and central Chelan county through 4 AM
Thursday. An upper jet over southern BC is putting the Cascades
on the south and stable side of the jet with enhanced downslope winds
in the lee of the Cascades. A wind advisory has also been
expanded to include the Wenatchee area and Waterville Plateau.
JW
.DISCUSSION...
STRONG ATMOSPHERIC RIVER BRINGING FLOODING, ROCK/MUD
SLIDES, AS WELL AS STRONG WINDS THROUGH THURSDAY MORNING...
Today through Friday: Round 2 of the Pacific northwest strong
atmospheric river is well underway this afternoon.
* Rain: The Cascades have put up some impressive precipitation
totals since midnight (Viewpoint Raws: Over 3", Dry Creek
Raws: Over 2", Stehekin Raws: Over 2"). An additional 1 to 4
inches of rain is expected for locations west of
Leavenworth/Mazama to the crest of the Cascades through
tomorrow evening. In North Idaho, an additional 1-2" of rain
is forecasted through tomorrow afternoon. Luckily strong
shadowing is currently keeping locations east of Leavenworth
dry and that will continue to be the case. The flood watch in
Chelan County was upgraded to a flood warning and is in effect
through Friday morning. The flood watch for
Kootenai/Benewah/Shoshone Counties remain in effect until
Friday morning to Friday evening as well. Lighter showery
activity will continue through Thursday night to Friday night
as the 150-200% of normal PWAT plume migrates north into
Canada. This will give time for the river flows to decrease.
* Wind: Wind advisories and high wind warnings remain in effect
until 7 AM tomorrow. Forecast looks on track still for
sustained southwest winds around 25-35 mph gusting up to 45-55
mph for the Upper Columbia Basin, Palouse, and Spokane area.
There is a 10% chance for isolated pockets of gusts greater
than 60 mph from highway 395 at the Adams/Franklin County
line, to along I-90 from Ritzville to the West Plains, the
Palouse, and wind prone locations of US-95 from Worley to Cda.
Sustained southwest 35-45 mph winds gusting up to 65 mph
remains for locations between Clarkston and Dayton. With
unfrozen and wet soils, wind impacts may be higher than usual.
A 16-18 mb gradient from Portland to Cut Bank MT will stay
established through much of the night keeping wind gusts above
40 in the advisory area. The upper ridges of southwest Chelan
County will continue to gust around 60 to 100 mph through
this evening. Mission Ridge Summit NWAC sensor gusted to 107
mph at the 1PM observation. Winds will slowly decrease
overnight into Thursday as the surface low in the lee of the
MT rockies moves into eastern MT.
Saturday through Wednesday: Mild conditions with highs in the 40s
and 50s will continue through this weekend into mid next week.
Saturday look showery in the mountains as the southern periphery of
the next atmospheric river is touching the Canadian border. The cold
front with this system will bring light rain to the Cascades up to
0.5" from Saturday night to Sunday night. Ensembles are hinting at
another potent atmospheric river early to mid next week. Snow levels
look lower for this event perhaps as low as 3000 feet near the
Canadian border. It is too early to discuss expected precipitation
amounts but there is a 20-50% chance of 2+" of precipitation in the
Idaho Panhandle mountains and an 80% chance of 2+" of precipitation
at the Cascade crest from 4 AM Monday to 4 AM Thursday. /DB
&&
.AVIATION...
06Z TAFs: Strong and gusty west to southwest will continue
tonight and then gradually decrease into Thursday. The winds
have helped dry out the boundary layer with VFR conditions
tonight for all TAF sites. On Thursday as the downslope flow
begins to decrease and a band of moisture sags south, light rain
is expected to develop at KPUW/KLWS which will moisten the
boundary layer with MVFR conditions developing at KPUW.
.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Confidence is
high for VFR conditions for all TAF sites tonight, except KCOE
with moderate confidence. HREF shows greater than a 80% chance
of MVFR conditions developing at KPUW between 15-18z Thursday,
and even a 70% chance of IFR conditions. Yet with still breezy
boundary layer winds the forecast leans towards MVFR conditions.
JW
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard
&&
.HYDROLOGY...
The ongoing atmospheric river event will continue to drive heavy
precipitation into the high terrain through Thursday. While model
guidance indicates a gradual weakening of moisture transport (IVT)
over the next 24 hours, the cumulative impacts of prolonged rainfall
remain the primary concern. Observed 72-hour precipitation totals as
of 2:30 PM range from 4 to 8 inches along the Cascades and east
slopes, with 2 to 5.5 inches recorded across the Idaho Panhandle.
Through early Friday morning, additional QPF of 1 to 3 inches is
forecast for the Cascade crest extending into central Chelan and
Okanogan counties, while the higher terrain of the Idaho Panhandle
can expect an additional 0.50 to 2 inches.
The combination of heavy rainfall, mid-elevation snowmelt, and
saturated antecedent soil conditions continue to bring heightened
concerns for rock and mudslides. Areas of steep terrain and recent
burn scars in both the Cascades and central Idaho Panhandle are
particularly susceptible to rock and mudslides. Reports of rock and
mud on roadways have already been received in these throughout
Chelan County.
River Forecasts
Central Washington: The Wenatchee and Stehekin Rivers are projected
to crest within flood stage between this evening (Wednesday) and
early Thursday morning. Beyond the mainstem river forecast points,
rapid rises are occurring on smaller rivers and creeks, specifically
Icicle Creek near Leavenworth and Peshastin Creek.
Idaho Panhandle: The Coeur d’Alene River at Cataldo is forecast to
reach Minor Flood Stage by Thursday afternoon. Smaller creeks and
streams across the region will remain elevated with high flows.
For the latest hydrographs and specific river stage forecasts,
please refer to water.noaa.gov/wfo/otx.
&&
.Preliminary Point Temps/PoPs...
Spokane 48 53 41 50 40 52 / 20 20 30 20 10 10
Coeur d'Alene 48 51 41 49 41 51 / 70 60 50 40 30 10
Pullman 48 52 45 52 41 52 / 10 60 50 20 20 10
Lewiston 53 58 49 59 43 55 / 10 20 40 10 10 0
Colville 39 48 31 43 32 44 / 30 10 10 30 20 10
Sandpoint 44 49 37 44 39 47 / 90 80 40 60 50 30
Kellogg 46 49 42 49 41 52 / 90 90 70 70 40 20
Moses Lake 48 56 39 54 37 51 / 10 10 10 0 10 0
Wenatchee 46 52 42 54 40 52 / 30 10 20 10 10 0
Omak 40 48 34 44 35 44 / 10 10 10 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 7 AM PST Thursday for Spokane Area-Upper
Columbia Basin-Washington Palouse.
High Wind Warning until 7 AM PST Thursday for Lower Garfield
and Asotin Counties.
Wind Advisory until 4 AM PST Thursday for Waterville Plateau-
Wenatchee Area.
High Wind Warning until 4 AM PST Thursday for Central Chelan
County-Western Chelan County.
ID...Wind Advisory until 7 AM PST Thursday for Coeur d'Alene Area-
Idaho Palouse.
&&In the hours before
Local storm report, Dec 10, 5:38 PM PST, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
538 PM PST Wed Dec 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Landslide 8 NNW Lucerne 48.31N 120.65W
12/10/2025 Chelan WA Local Official
A rockslide took place outside the Pioneer
burn area from 2024 and blocked the road,
damaging the road up valley of Purple Point.
&&Local storm report, Dec 10, 5:44 PM PST, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
544 PM PST Wed Dec 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Non-Tstm Wnd Gst 1 NNE Telma 47.86N 120.80W
12/10/2025 M106 MPH Chelan WA Mesonet
Mesonet station DIR60 1.2 NE Telma (NWAVAL).
0400 PM Non-Tstm Wnd Gst 3 NW Leavenworth 47.63N 120.71W
12/10/2025 M77 MPH Chelan WA Mesonet
Mesonet station TUM42 3.2 NW Leavenworth
(NWAVAL).
1210 PM Non-Tstm Wnd Gst 3 SSW Peola 46.27N 117.50W
12/10/2025 M60 MPH Garfield WA Mesonet
Mesonet station ADFW1 Alder.
1045 AM Non-Tstm Wnd Gst 3 E Dodge 46.52N 117.76W
12/10/2025 M57 MPH Garfield WA Mesonet
Mesonet station DVI09189 Pomeroy.
0653 AM Non-Tstm Wnd Gst 5 WSW Colburn 48.37N 116.64W
12/10/2025 M56 MPH Bonner ID Mesonet
Mesonet station SWTZ1 Lakeview Triple.
0309 PM Non-Tstm Wnd Gst 13 ESE Bayview 47.88N 116.30W
12/10/2025 M56 MPH Shoshone ID Mesonet
Mesonet station MAEI1 Magee Peak.
0415 PM Non-Tstm Wnd Gst Post Falls 47.71N 116.95W
12/10/2025 M56 MPH Kootenai ID Mesonet
Mesonet station 4436 D1 - Railroad Bridge.
0937 AM Non-Tstm Wnd Gst 11 NNE Peola 46.44N 117.35W
12/10/2025 M55 MPH Garfield WA Mesonet
Mesonet station TALPO 10.8 NE Peola (WA
DOT).
0526 PM Non-Tstm Wnd Dmg 2 S Leavenworth 47.56N 120.67W
12/10/2025 Chelan WA Trained Spotter
Unknown number of power outages around
Icicle Creek due to strong winds.
0530 PM Non-Tstm Wnd Dmg Leavenworth 47.60N 120.66W
12/10/2025 Chelan WA Utility Company
Total of 5,384 customers without power
around the Lake Wenatchee, Plain, and
Leavenworth areas.
&&Local storm report, Dec 10, 6:54 PM PST, 4 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
654 PM PST Wed Dec 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Non-Tstm Wnd Dmg Blewett Pass 47.33N 120.57W
12/10/2025 Chelan WA Dept of Highways
US97 over Blewett Pass closed through the
night. Current pass report - Overcast with
high winds.
&&
JWLocal storm report, Dec 10, 8:15 PM PST, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
815 PM PST Wed Dec 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Debris Flow 13 NNW Lucerne 48.36N 120.73W
12/10/2025 Chelan WA Park/Forest Srvc
Several debris flows coming down onto roads
in the area, including Stehekin Valley Road.
&&Local storm report, Dec 10, 8:17 PM PST, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
817 PM PST Wed Dec 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Non-Tstm Wnd Dmg Leavenworth 47.60N 120.66W
12/10/2025 Chelan WA Emergency Mngr
Numerous roadways in western Chelan County
are blocked by downed trees or powerlines.
&&
JWThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:38 PM PST | Areal Flood Advisory | OTX | Benewah, Bonner, Kootenai, Shoshone | 24 hr |
| Dec 11, 2:10 PM PST | Areal Flood Warning | OTX | Bonner | 22 hr |
| Dec 11, 3:01 PM PST | River Flood Warning | OTX | Shoshone | 13 hr |
| Dec 11, 3:51 PM PST | Areal Flood Warning | OTX | Shoshone | 20 hr |
Nearby
River Flood Warnings in Idaho, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.